Does Zepbound™ (Tirzepatide) Cause Constipation?

Disclaimer: The content made available on The FORM Medical Weight Loss Blog represents the views and opinions of the authors and not those of other entities, such as the manufacturers of products mentioned therein.

Yes, Zepbound is known to cause constipation as a side effect. Based on data from the SURMOUNT-1 trial, constipation and other gastrointestinal side effects are common with Zepbound treatment but are typically mild to moderate in severity and more likely to occur during periods when the dose of the medication is increased.  In order to prevent constipation while on Zepbound for weight loss, it is typically recommended to increase dietary fiber (gradually so as not to worsen constipation), maintain adequate hydration and  engage in regular physical activity.  In some cases, fiber supplements or over-the-counter stool softeners or laxatives may be recommended by your medical provider.  If you are experiencing constipation, it is important that you discuss this with your medical provider as there can be serious complications from untreated constipation.

Zepbound™ and its delivery device base are registered trademarks owned or licensed by Eli Lilly and Company, its subsidiaries, or affiliates.

Am I a candidate?

Take our free 3 minute quiz to see if you qualify for FORM.

Lauren Lemieux, MD

Lauren Lemieux, MD

FACP, ABOM diplomate

Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.